MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECR60T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cancer (3262)
Date of Event 01/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that ¿i had endoscopic gastric sleeve surgery.Surgeon used ethicon echelon endocutter black model ecr60t.I had staple line leak and ended up having three organs removed and now have leukemia.I didn't know the product was on a fds recall.¿.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/16/2022.Batch # unk.This event was reported by the patient via the maude database.Based on the information provided, it could not be concluded if the post-operative complication experienced by the patient was related to patient factors or the use of the ethicon device, other devices, (non-ethicon), that were also utilized during the procedure.Additionally, no clarifying questions could be asked as no follow-up contact information was provided with the report.As such, correlation between the ethicon device use and the postoperative patient complication cannot be ascertained.Should additional information be obtained later, the file will be reassessed to determine if any updates are warranted.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lo, and no non-conformances / manufacturing irregularities were identified.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/14/2023 upon review it was identified that this is a duplicate report.All reported information for this event was reported under 3005075853-2022-03861.Moving forward all additional information will be filed under 3005075853-2021-06369.

Brand Name
RELOAD FOR 60MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14712010
Report Number3005075853-2022-03861
Device Sequence Number2176543
Product Code GDW
UDI-Device Identifier10705036014362
UDI-Public10705036014362
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR60T
Device Lot NumberK4CG8P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown